Hi I am Grant, and I would like to thank you all for the fantastic support I have seen reading these forums for the past month or so. This forum soothed many of the frantic worries I had during the first 2 weeks of my recovery, and I am hoping to get some insight into my current predicament.
I am a 25 year old male, and two weeks after my Nissen fundoplication I was feeling well enough to go back to work part time. A week later I began working full time and during week four I really got back into my routine, doing some light exercise, lots of work and starting to gain some weight back. I must have overdone it because all of a sudden after week four I started to feel horrible, very nauseous and lots of abdominal pains. I had intense soreness underneath the my bottom of my ribcage and a migrating burning sensation throughout my sternum.
I had to lay completely flat on my back 23/24 hours a day for about 10 days, seeing very slow day to day improvement until I could get into see my surgeon. The pains seem different than the post-operative pains I was having immediately following the surgery.
My doctor said I simply had inflammation of the skeletal muscles in the region, an issue that sometimes occurs in skinny young men after surgery due to a higher ratio of skeletal muscle to whatever else. He told me to take ibuprofen for 5 days every 4 hours and then to stop as to not risk developing ulcers. He expected a quick day recovery but order a barium swallow just in case.
I felt much better the next few days and after 3 days ran some errands and walked around for a few hours. Unfortunately I was back to feeling horrible the next day. I am now around 7 weeks post-op and off of the ibuprofen, very slowly getting better as I lay in bed 23/24 hours a day on medical leave. No heartburn but definitely not an improvement in quality of life yet. I have done the barium swallow and will discuss the results with the doctor in a few days, however he did seem pretty perplexed as what else the problem could be. Any ideas? I have read a lot of forums but I don’t think I have seen this problem yet, any links?
Thanks for the support,